Texas, 2009

Wildfire in Texas, March 4, 2009

March 4, 2009 · NWS FWD · 1 event in 1 county or zone

A small wildfire near Azle burned nearly half an acre but destroyed two structures, a car, and a boat. Strong winds and dry conditions helped fuel the fire which required two fire departments to regain control.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A small wildfire near Azle burned nearly half an acre but destroyed two structures, a car, and a boat. Strong winds and dry conditions helped fuel the fire which required two fire departments to regain control.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 4, 3:00 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 4, 3:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CST WED MAR 4 2009

.DISCUSSION...
PACKAGE REMAINS SIMILAR THROUGH SATURDAY...WITH THURSDAY OUR
WARMEST DAY OF THE WEEK. WIND ADVISORY EXPECTED FOR THURSDAY AS
WELL...WILL LIKELY BE ISSUED WITH TOMORROW MORNING PACKAGE. HAVE
REMOVED POPS FOR SATURDAY AFTERNOON AND EVENING OVER WESTERN TWO
THIRDS OF NORTH TX AS MODEL SOUNDINGS INDICATE THE CAP WILL NOT
BREAK IN THOSE AREAS. MAY STILL HAVE A FEW SPRINKLES/DRIZZLE FROM
THE WIDESPREAD STRATUS DECK BUT NO MEASURABLE PRECIP. SHORTWAVE
THAT WAS TO KICK OFF SUNDAY CONVECTION IS SO FAR NORTH IN THE
PLAINS INSTABILITY LOOKS LESS IMPRESSIVE AND HAVE LOWERED POPS IN
THE WESTERN HALF. ECMWF/GFS BOTH SUPPORT THIS SOLUTION.

AFTER SUNDAY...GFS/ECMWF DIVERGE. GFS STILL WANTS TO BRING A
STRONG COLD FRONT ACROSS THE AREA BY WEDNESDAY...BUT ECMWF HAS
BEEN A BETTER CHOICE IN THE EXTENDED AND HAVE GONE WITH MORE ITS
MORE MODERATE SCENARIO. ECMWF REMAINS WETTER THAN GFS IN THE
EXTENDED...BUT THIS IS MOSTLY DUE TO THE GFS DRYING OUT AFTER THE
COLD FRONT ON WEDNESDAY. GIVEN THIS UNCERTAINTY...HAVE KEPT POPS
IN FROM SUNDAY ONWARD BUT NOTHING HIGHER THAN CHANCE. IF WE
ACTUALLY STAY IN/NEAR THE WARM SECTOR OUR POPS CHANCES WILL BE
HIGHER THAN THE GFS THINKS.     84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  84  61  80  61 /   0   0   5   5   5
WACO, TX              58  80  60  82  62 /   0   0   5   5   5
PARIS, TX             56  79  58  80  60 /   0   5   5   5   5
DENTON, TX            57  83  60  81  61 /   0   0   5   5   5
MCKINNEY, TX          57  82  59  79  61 /   0   0   5   5   5
DALLAS, TX            59  84  60  80  61 /   0   0   5   5   5
TERRELL, TX           58  79  60  79  62 /   0   5   5   5   5
CORSICANA, TX         58  81  59  79  62 /   0   5   5   5   5
TEMPLE, TX            57  78  61  77  63 /   0   0   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 4, 3:02 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST WED MAR 4 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
302 PM CST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WINDY SOUTH WINDS OF 20 TO 30 MPH WILL OCCUR THURSDAY AND FRIDAY.

DRY AND WINDY CONDITIONS WILL CREATE ELEVATED GRASS FIRE DANGER
THURSDAY AND FRIDAY AFTERNOONS...MAINLY WEST OF INTERSTATE 35.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS SATURDAY
NIGHT THROUGH TUESDAY. THE SEVERE WEATHER POTENTIAL APPEARS LOW AT
THIS TIME...BUT WILL CONTINUE TO BE ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tarrant

When
March 4, 4:30 PM CST to 5:30 PM CST
Where
Tarrant forecast zone
Property damage
$200,000
Reported by
Newspaper
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A small grassfire that burned nearly a half acre of land also destroyed two vacant mobile homes, a car and a boat. The fire occurred near Azle in unincorporated Tarrant County.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157853.